Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 3, NWS Corpus Christi, TX

January 20, 201411 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Jan 20, 2014, 2:54 PM CST for 11 counties in Texas. It took effect at Jan 21, 2014, 10:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 20, 2014, 2:54 PM CST (20:54 UTC)
In effect from
Jan 21, 2014, 10:00 AM CST
Expired
Jan 21, 2014, 4:00 PM CST
In force
6 hr
Issued by
NWS Corpus Christi, TX

Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, Live Oak County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 44 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1141 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

675 
WWUS84 KCRP 202054
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
254 PM CST MON JAN 20 2014

...STRONG COLD FRONT WILL LEAD TO RED FLAG CONDITIONS OVER THE
VICTORIA CROSSROADS AND COASTAL BEND LATE TUESDAY MORNING INTO THE
AFTERNOON...

.THE NEXT STRONG COLD FRONT WILL MOVE INTO SOUTH TEXAS LATE
TONIGHT BRINGING IN MUCH DRIER AIR INTO THE REGION FOR TUESDAY. 
GUSTY NORTH WINDS OVER THE COASTAL PLAINS DURING THE MORNING AND
EARLY AFTERNOON HOURS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS.
NORTH WINDS WILL SUBSIDE BY LATE AFTERNOON.


TXZ231>234-241>247-211100-
/O.NEW.KCRP.FW.W.0003.140121T1600Z-140121T2300Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
254 PM CST MON JAN 20 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY FOR
GUSTY NORTH WINDS AND CRITICALLY LOW HUMIDITY FOR THE COASTAL BEND
AND VICTORIA CROSSROADS...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM CST TUESDAY.

* AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM 
  WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... 
  CALHOUN. 

* TIMING...FIRE WEATHER CONDITIONS DETERIORATING BY MID MORNING
  AND CONTINUING THROUGH VERY LATE AFTERNOON.

* WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS IN THE MORNING
  DIMINISHING TO 10 TO 15 MPH LATE AFTERNOON.

* HUMIDITY...DECREASING TO 20 TO 25 PERCENT EXCEPT NEAR 30 PERCENT
  ALONG THE IMMEDIATE COAST.

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

TMT
1 follow-up statement
484 
WWUS84 KCRP 211030
RFWCRP

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
430 AM CST TUE JAN 21 2014

...STRONG COLD FRONT WILL LEAD TO RED FLAG CONDITIONS OVER THE
VICTORIA CROSSROADS AND COASTAL BEND LATE THIS MORNING INTO THE
AFTERNOON...

.A STRONG COLD FRONT MOVED INTO SOUTH TEXAS LAST NIGHT...BRINGING IN
MUCH DRIER AIR INTO THE REGION. GUSTY NORTH WINDS OVER THE
COASTAL PLAINS DURING THE MORNING AND EARLY AFTERNOON HOURS WILL
LEAD TO CRITICAL FIRE DANGER CONDITIONS. NORTH WINDS WILL SUBSIDE
BY LATE AFTERNOON.

TXZ231>234-241>247-212200-
/O.EXT.KCRP.FW.W.0003.140121T1600Z-140121T2200Z/
LIVE OAK-BEE-GOLIAD-VICTORIA-JIM WELLS-KLEBERG-NUECES-
SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
430 AM CST TUE JAN 21 2014

...RED FLAG WARNING NOW IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
CST THIS AFTERNOON FOR GUSTY NORTH WINDS AND CRITICALLY LOW
HUMIDITY FOR THE COASTAL BEND AND VICTORIA CROSSROADS...

* AFFECTED AREA...LIVE OAK...BEE...GOLIAD...VICTORIA...JIM 
  WELLS...KLEBERG...NUECES...SAN PATRICIO...ARANSAS...REFUGIO... 
  CALHOUN. 

* TIMING...FIRE WEATHER CONDITIONS DETERIORATING BY MID MORNING
  AND CONTINUING THROUGH LATE AFTERNOON.

* WIND...NORTH WINDS 20 TO 30 MPH WITH HIGHER GUSTS IN THE
  MORNING DIMINISHING TO 10 TO 15 MPH LATE AFTERNOON. 

* HUMIDITY...DECREASING TO 20 TO 25 PERCENT EXCEPT NEAR 30 
  PERCENT ALONG THE IMMEDIATE COAST. 

* IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL 
  RESISTANCE TO CONTROL EFFORTS WILL OCCUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR
ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT
WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

&&

$$

IB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Jan 20, 11:35 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Jan 20, 11:35 AM CST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1135 AM CST MON JAN 20 2014

.DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS.

&&

.AVIATION...SOUTHWESTERLY FLOW EARLY THIS AFTERNOON WILL BACK
TO SOUTH BY LATE THIS AFTERNOON AND EARLY THIS EVENING OVER THE
COASTAL PLAINS. THIS WILL ALLOW AXIS OF HIGHER BOUNDARY LAYER
MOISTURE TO REMAIN OVER THE REGION IN ADVANCE OF THE COLD FRONT.
BRIEF PERIOD FROM 03Z-06Z WHEN FOG COULD FORM MAINLY FROM CRP
NORTHEAST TO VCT. IFR VSBYS COULD OCCUR IN THE FOG WITH PATCHY
LIFR CONDS POSSIBLE. COLD FRONT WILL MOVE INTO THE COTULLA AREA
BY 05Z AND REACH CRP BY 09Z TUESDAY. FORECAST SOUNDINGS SHOW A
STRONG NORTH-NORTHEAST FLOW AROUND 50 KNOTS OVER THE COASTAL
PLAINS AROUND 2 KFT BEHIND THE FRONT...PLACED LOW LEVEL WIND
SHEAR IN THE FORECAST FOR ALI/CRP/VCT. VERY GUSTY NORTH WINDS
EXPECTED AFTER 14Z TUESDAY WITH GUSTS POSSIBLY REACHING 35 KNOTS
AT CRP.

&&

.PREV DISCUSSION... /ISSUED 1018 AM CST MON JAN 20 2014/

DISCUSSION...DENSE FOG TOOK A LITTLE LONGER TO LIFT/DISSIPATE
THIS MORNING. SOUTH-SOUTHWEST WINDS WILL LEAD TO HIGH TEMPERATURES
AROUND 15 DEGREES ABOVE NORMAL TODAY. COLD FRONT MOVING THROUGH
NOTHWEST TEXAS STILL ON TRACK TO ENTER SOUTH TEXAS REGION LATE
THIS EVENING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  47  65  36  67  /  10  10  10   0  10
VICTORIA          80  43  62  33  65  /  10  10  10   0  10
LAREDO            82  47  68  41  70  /   0   0   0   0  10
ALICE             82  46  66  34  69  /  10  10   0   0  10
ROCKPORT          74  46  63  44  65  /  10  10  10   0  10
COTULLA           80  42  66  33  68  /   0   0   0   0  10
KINGSVILLE        80  45  65  36  69  /  10  10  10   0  10
NAVY CORPUS       75  49  63  47  65  /  10  10  10   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TMT/89...AVIATION
Hazardous weather outlook, Jan 20, 5:44 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 AM CST MON JAN 20 2014

TXZ229>234-239>247-211200-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
544 AM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY IS IN EFFECT FOR LIVE OAK-BEE-GOLIAD-
VICTORIA-JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-
AND CALHOUN COUNTIES THROUGH 9 AM...WITH WIDESPREAD VISIBILITIES
OF 1/4 MILE OR LESS. FOG WILL LIKELY DEVELOP AGAIN THIS EVENING
AHEAD OF A COLD FRONT...MAINLY OVER AREAS EAST OF HIGHWAY 281.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED OVER MOST OF SOUTH
TEXAS BEHIND A COLD FRONT ON TUESDAY...WITH BRIEF CRITICAL FIRE
WEATHER CONDITIONS POSSIBLE OVER THE COASTAL COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ230-235-250-255-270-275-211200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
544 AM CST MON JAN 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL
WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE AFTER MIDNIGHT
TONIGHT...AS A COLD FRONT MOVES THROUGH THE GULF WATERS AFTER
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND
GULF WATERS BEHIND A COLD FRONT ON TUESDAY...WITH

SMALL CRAFT ADVISORIES MAY BE REQUIRED LATE THURSDAY IN RESPONSE
TO A STRONG COLD FRONT MOVING THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 2:22 AM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more8 hr
Jan 20, 2:43 PM CSTSmall Craft AdvisoryCRP30 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.